Alert archive / California / Wind Advisories in 2014
Wind Advisory 47, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 25, 2014, 12:58 PM PDT for Riverside County, San Diego County, California. It took effect at Sep 26, 2014, 1:00 PM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2014, 12:58 PM PDT (19:58 UTC)
- In effect from
- Sep 26, 2014, 1:00 PM PDT
- Expired
- Sep 27, 2014, 8:56 PM PDT
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WWUS76 KSGX 251958 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1258 PM PDT THU SEP 25 2014 ...STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON THROUGH EARLY SUNDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND OVER CENTRAL CALIFORNIA WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA...RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES FRIDAY AFTERNOON THROUGH EARLY SUNDAY. WINDS WILL PEAK DURING THE EVENING THROUGH EARLY MORNING HOURS. CAZ056-058-061-062-260500- /O.NEW.KSGX.WI.Y.0047.140926T2000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1258 PM PDT THU SEP 25 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 4 AM PDT SUNDAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCAL HIGHER GUSTS POSSIBLE. * TIMING...FRIDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. * LOCATION...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND INTO FAVORED ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN SAN DIEGO COUNTY LIKELY TO BE IMPACTED AS WELL. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * OUTLOOK...WINDS WILL DIMINISH BY LATE SUNDAY MORNING AS ONSHORE FLOW WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
7 follow-up statements
028 WWUS76 KSGX 260451 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 951 PM PDT THU SEP 25 2014 ...STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON THROUGH EARLY SUNDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND OVER CENTRAL CALIFORNIA WILL BRING STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES FRIDAY AFTERNOON THROUGH EARLY SUNDAY. STRONGEST WINDS WILL SURFACE SATURDAY AFTERNOON AND EVENING WITH PEAK GUSTS OF 45 TO 55 MPH THROUGH THE SAN GORGONIO PASS AND THE NORTHERN COACHELLA VALLEY. CAZ056-058-061-062-261300- /O.CON.KSGX.WI.Y.0047.140926T2000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 951 PM PDT THU SEP 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 4 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 4 AM PDT SUNDAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...FRIDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. THE STRONGEST WINDS WILL SURFACE SATURDAY AFTERNOON AND EVENING. * LOCATION...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND INTO FAVORED ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN SAN DIEGO COUNTY LIKELY TO BE IMPACTED AS WELL. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * OUTLOOK...WINDS WILL DIMINISH BY LATE SUNDAY MORNING AS ONSHORE FLOW WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
955 WWUS76 KSGX 261151 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 451 AM PDT FRI SEP 26 2014 ...STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH SATURDAY NIGHT... CAZ056-058-061-062-262100- /O.CON.KSGX.WI.Y.0047.140926T2000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 451 AM PDT FRI SEP 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PDT SUNDAY... * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONGEST WINDS SATURDAY AFTERNOON AND EVENING. * LOCATIONS...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND ADJACENT DESERTS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERT WILL BE IMPACTED AS WELL. * VISIBILITY...MAY BE REDUCED IN THE DESERT DUE TO BLOWING DUST. * IMPACTS...THE WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH OUT FOR BROKEN TREE LIMBS. BLOWING DUST IN THE DESERT COULD MAKE IT DIFFICULT TRAVEL. PLAN FOR POSSIBLE DELAYS. * OUTLOOK...WINDS WILL DIMINISH BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
151 WWUS76 KSGX 262015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PDT FRI SEP 26 2014 ...STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH EARLY SUNDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND OVER CENTRAL CALIFORNIA WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA...RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH EARLY SUNDAY. WINDS WILL PEAK DURING THE EVENING THROUGH EARLY MORNING HOURS. CAZ056-058-061-062-270500- /O.CON.KSGX.WI.Y.0047.000000T0000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 115 PM PDT FRI SEP 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH EARLY SUNDAY MORNING. * LOCATIONS...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND INTO ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERT WILL BE IMPACTED AS WELL. * VISIBILITY...MAY BE REDUCED IN THE DESERT DUE TO BLOWING DUST. * IMPACTS...THE WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH OUT FOR BROKEN TREE LIMBS. BLOWING DUST IN THE DESERT COULD MAKE IT DIFFICULT TO TRAVEL. * OUTLOOK...WINDS WILL DIMINISH BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
121 WWUS76 KSGX 270454 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 954 PM PDT FRI SEP 26 2014 ...STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH EARLY SUNDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND OVER CENTRAL CALIFORNIA WILL BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA...RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH EARLY SUNDAY. WINDS WILL PEAK DURING THE EVENING THROUGH EARLY MORNING HOURS. CAZ056-058-061-062-271300- /O.CON.KSGX.WI.Y.0047.000000T0000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 954 PM PDT FRI SEP 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY. * TIMING...THROUGH EARLY SUNDAY MORNING. * LOCATIONS...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND INTO ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERT WILL BE IMPACTED AS WELL. * VISIBILITY...MAY BE REDUCED IN THE DESERT DUE TO BLOWING DUST. * IMPACTS...THE WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH OUT FOR BROKEN TREE LIMBS. BLOWING DUST IN THE DESERT COULD MAKE IT DIFFICULT TO TRAVEL. * OUTLOOK...WINDS WILL DIMINISH BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
171 WWUS76 KSGX 271224 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 524 AM PDT SAT SEP 27 2014 ...STRONG AND GUSTY WEST TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH LATE TONIGHT... CAZ056-058-061-062-272130- /O.CON.KSGX.WI.Y.0047.000000T0000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 524 AM PDT SAT SEP 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... * WIND SPEEDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH EARLY SUNDAY MORNING. * LOCATIONS...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND INTO ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERT WILL BE IMPACTED AS WELL. * VISIBILITY...MAY BE REDUCED IN THE DESERT DUE TO BLOWING DUST. * IMPACTS...THE WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH OUT FOR BROKEN TREE LIMBS. BLOWING DUST IN THE DESERT COULD ALSO MAKE FOR HAZARDOUS TRAVEL. * OUTLOOK...WINDS WILL DIMINISH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
209 WWUS76 KSGX 272025 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PDT SAT SEP 27 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH LATE TONIGHT... .STRONG ONSHORE GRADIENTS AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHERN CALIFORNIA THROUGH TONIGHT...AS AN UPPER LEVEL LOW SLOWLY SHIFTS INLAND ACROSS THE STATE THROUGH SUNDAY. CAZ056-058-061-062-280500- /O.CON.KSGX.WI.Y.0047.000000T0000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 125 PM PDT SAT SEP 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... * WIND SPEEDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 60 MPH THROUGH THE FAVORED MOUNTAIN CANYONS AND PASSES. * TIMING...THROUGH EARLY SUNDAY MORNING. * LOCATIONS...ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH AND BELOW CANYONS AND PASSES...AND INTO ADJACENT DESERT AREAS. IN THE COACHELLA VALLEY...THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10. INTERSTATE 8 IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERT WILL BE IMPACTED AS WELL. * VISIBILITY...MAY BE REDUCED IN THE DESERT DUE TO BLOWING DUST. * IMPACTS...THE WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH OUT FOR BROKEN TREE LIMBS. BLOWING DUST IN THE DESERT COULD ALSO MAKE FOR HAZARDOUS TRAVEL. * OUTLOOK...ALTHOUGH THESE WEST WINDS WILL WEAKEN LATE TONIGHT...A SECONDARY...BUT WEAKER PEAK WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
601 WWUS76 KSGX 280356 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 856 PM PDT SAT SEP 27 2014 CAZ056-058-061-062-280500- /O.CAN.KSGX.WI.Y.0047.000000T0000Z-140928T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 856 PM PDT SAT SEP 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. GUSTY WESTERLY WINDS WILL CONTINUE THROUGH WIND PRONE AREAS OVERNIGHT...BUT WIDESPREAD ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 25, 7:50 AM PDT, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 25, 7:50 AM PDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 750 AM PDT THU SEP 25 2014 .SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING ANOTHER WARM DAY TODAY. THE WEATHER WILL TURN COOLER FRIDAY AND SATURDAY AS A TROUGH DEEPENS AND MOVES INLAND INTO CENTRAL CALIFORNIA. THIS WILL RESULT IN A DEEPER MARINE LAYER TONIGHT INTO FRIDAY MORNING...WITH STRATUS AND FOG MOVING INTO THE WESTERN VALLEYS. THE MARINE LAYER WILL DEEPEN FURTHER FRIDAY EVENING THROUGH SATURDAY MORNING AS IT REACHES THE COASTAL SLOPES...RESULTING IN PATCHY DRIZZLE WEST OF THE MOUNTAINS. STRONGER ONSHORE FLOW WILL BRING GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS DURING THE AFTERNOON THROUGH EARLY MORNING HOURS FRIDAY AFTERNOON THROUGH SUNDAY MORNING. THE TROUGH WILL LIFT NORTHEAST OF THE REGION SUNDAY THROUGH EARLY NEXT WEEK...WITH HIGHER PRESSURE MOVING IN ALOFT BRINGING WARMING AND A SHALLOWER MARINE LAYER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MORNING VISIBLE SATELLITE SHOWS ONLY A FEW PATCHES OF STRATUS/FOG OVER THE NEARSHORE WATERS AND SOUTHERN COAST OF SAN DIEGO COUNTY. THE NEXT CLOSEST STRATUS/FOG IS NEAR SAINT NICHOLAS ISLAND. THE 12Z MIRAMAR SOUNDING INDICATES A 7 DEGREE SURFACE INVERSION...WITH A 1.33 INCH PRECIPITABLE WATER AND SOUTHWESTERLY FLOW THROUGH THE MAJORITY OF THE PROFILE...NO SURFACE BASED CAPE...AND A 2.4 LIFTED INDEX. WITH THIS PROFILE...WE WILL LIKELY GET SOME CUMULUS OVER THE MOUNTAINS THIS AFTERNOON. WATER VAPOR SATELLITE INDICATES A DEEP TROUGH OVER THE NORTHEAST PACIFIC...WITH A COLD FRONT CURRENTLY BRINGING RAIN TO THE BAY AREA. AS THE TROUGH CONTINUES TO SLOWLY MOVE INLAND...500 MB HEIGHTS WILL START TO LOWER TODAY...RESULTING IN SLIGHTLY COOLER CONDITIONS THAN YESTERDAY...ALTHOUGH DAY-TIME HIGHS WILL STILL BE SEVERAL DEGREES ABOVE NORMAL. THE LOWERING HEIGHTS AND STRONGER ONSHORE FLOW SHOULD ALSO BRING BACK BETTER AND DEEPER MARINE LAYER STRATUS/FOG TONIGHT THROUGH TOMORROW MORNING...AS THE MARINE LAYER DEEPENS TO ALMOST 2000 FEET ACCORDING TO THE LOCAL WRF. MORE SIGNIFICANT COOLING WILL OCCUR TOMORROW AS A CLOSED LOW DEVELOPS FROM THE TROUGH AND MOVES INLAND OVER CENTRAL CALIFORNIA. DAY-TIME HIGH TEMPERATURES WILL DROP TO AT LEAST A FEW DEGREES BELOW NORMAL FOR MOST AREAS...ALTHOUGH STILL SLIGHTLY ABOVE NORMAL IN THE DESERTS. THERE IS SOME INCREASE IN LOW-LEVEL MOISTURE THAT GETS PULLED UP FROM THE SOUTHWEST...BUT THE BULK OF THE MOISTURE AND INSTABILITY STAYS TO THE EAST OF THE FORECAST AREA...AND SO THERE WILL LIKELY ONLY BE AN INCREASE IN CLOUD COVER...MAINLY FOR THE MOUNTAINS AND DESERTS TOMORROW. HOWEVER...WITH THE MARINE LAYER DEEPENING TO NEAR 4000 FEET...IN ADDITION TO LIFT PROVIDED BY THE TROUGH...THERE MAY BE PATCHY DRIZZLE WEST OF THE MOUNTAINS FRIDAY EVENING THROUGH SATURDAY MORNING. ON SATURDAY...THE CLOSED LOW WILL BE CENTERED OVER CENTRAL CALIFORNIA...AND COOLING WILL CONTINUE...WITH DAY-TIME HIGH TEMPERATURES REACHING 10-20 DEGREES BELOW NORMAL IN MOST LOCATIONS. ONSHORE FLOW WILL CONTINUE TO STRENGTHEN AS WELL...WITH GUSTY WEST WINDS OVER THE MOUNTAIN RIDGES...DESERT SLOPES AND INTO THE ADJACENT DESERT AREAS FRIDAY AFTERNOON THROUGH EARLY SATURDAY...AND AGAIN SATURDAY AFTERNOON THROUGH EARLY SUNDAY...WITH GUSTS OF 35-45 MPH AND LOCALLY TO 55 MPH. THE LOW WILL FINALLY START TO MOVE OFF TO THE NORTHEAST SUNDAY...WITH WEST TO NORTHWEST FLOW AND RELATIVELY HIGHER PRESSURE MOVING IN ALOFT THROUGH TUESDAY...RESULTING IN A WARMING TREND AND A SHALLOWER MARINE LAYER...WITH PATCHY NIGHT AND MORNING STRATUS/FOG MAINLY ALONG THE COAST AND POSSIBLY WESTERN VALLEYS. SIMILAR CONDITIONS WILL PERSIST WEDNESDAY. IT IS STILL A WAYS OUT...BUT THE ECMWF AND GEM HINT AT SOME OFFSHORE FLOW OCCURRING NEXT THURSDAY AND FRIDAY...WHILE THE 06Z GFS SHOWS WEAK ONSHORE/NEUTRAL FLOW. && .AVIATION... 251500Z...COAST/VALLEYS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH THIS EVENING. MORE WIDESPREAD LOW CLOUDS ARE LIKELY ALONG THE COAST AFTER 26/06Z WITH BASES 1000-1300 FT MSL...SPREADING INLAND UP TO 15-20 SM INLAND OVERNIGHT. LOW CLOUDS WILL CLEAR BETWEEN 26/15-17Z. MOUNTAINS/DESERTS...A FEW SHALLOW CUMULUS WILL DEVELOP AGAIN OVER THE MOUNTAINS THIS AFTERNOON. OTHERWISE...MOSTLY CLEAR SKIES WITH UNRESTRICTED VISIBILITY THROUGH FRI MORNING. && .MARINE... 800 AM...NO MARINE WEATHER HAZARDS ARE EXPECTED TODAY. NORTHWEST WINDS GUSTING TO 25 KT ARE LIKELY OVER THE OUTER COASTAL WATERS FRIDAY AFTERNOON AND EVENING...AND POSSIBLY AGAIN SATURDAY AFTERNOON AND EVENING. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE...TS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 12:55 PM PDT | Small Craft Advisory for Winds | SGX | 61 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.